MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T10, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE, T10, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-35015
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that when the variax clavicle was removed at (b)(6) 2019 because the bone fusion was confirmed.When the screw was tried to removed with driver (45-35015), it was broken.A spare driver was not prepared and the operation was interrupted for about 30 min to arrange for a new driver.After that, the operation was finished and the adverse event due to this event not occurred.
 
Additional Manufacturer Narrative
The reported event was confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by repeated powerful dynamically overload during use.The device inspection revealed the following: the tip of the returned screwdriver blade is indeed completely broken / snapped off during the screw removal attempt.A close up of the fracture surface shows some cracks, whereas the high applied forces led to a strain hardening / embrittlement of the material which finally resulted in the breakage (over time).The characteristics indicate a typically torsional overload breakage.The t10 drive is still in good condition though, which clearly indicates that the screw may have been stuck and the applied force finally caused the breakage of the tip.The root cause of the failure was repeated powerful dynamically overload during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that when the variax clavicle was removed at(b)(6)2019 because the bone fusion was confirmed.When the screw was tried to removed with driver (45-35015), it was broken.A spare driver was not prepared and the operation was interrupted for about 30 min to arrange for a new driver.After that, the operation was finished and the adverse event due to this event not occurred.

Brand Name
SCREWDRIVER BLADE, T10, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8374924
Report Number0008031020-2019-00136
Device Sequence Number2205430
Product Code LXH
UDI-Device Identifier04546540540461
UDI-Public04546540540461
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-35015
Device Lot NumberAE08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR